MAUDE Adverse Event Report: ARTHREX, INC. EASY-OUT, MINI/STANDARD COMPRESSION FT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. EASY-OUT, MINI/STANDARD COMPRESSION FT; ORTHOPEDIC MANUAL SURG INSTR
Model Number EASY-OUT, MINI/STANDARD COMPRESSION FT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a lapidus surgery the tip of the device broke when trying to remove a broken screw from the patient.All fragments were retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint is not confirmed.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of this failure is attributed to wear and tear damage incurred over repeated usage in the field.
 
Event or Problem Description
Update avoe 06-dec-2023: it was further reported that when the screw broke, it still protruded approx.1 cm from the bone at a length of 44 mm.Update avoe 12-jan-2024: it was further confirmed that the screw could not be removed from the patient after the breakage.

Brand Name
EASY-OUT, MINI/STANDARD COMPRESSION FT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18430178
Report Number1220246-2024-00016
Device Sequence Number7965352
Product Code LXH
UDI-Device Identifier00888867263833
UDI-Public00888867263833
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEASY-OUT, MINI/STANDARD COMPRESSION FT
Device Catalogue NumberAR-8737-62
Device Lot Number1391937
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown